Skip to main content

Abstract

This paper presents some recent results concerning functional equations on hypergroups. The aim is to give some idea for the treatment of classical functional equation problems in the hypergroup setting. The general form of additive functions, exponentials and moment functions of second order on discrete polynomial hypergroups is given. In addition, stability problems for additive and exponential functions on hypergroups are considered.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 84.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 109.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info
Hardcover Book
USD 109.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Similar content being viewed by others

References

  1. W.R. Bloom and H. Heyer: ‘Harmonic Analysis of Probability Measures on Hypergroups’, Berlin, New York, 1995.

    Book  MATH  Google Scholar 

  2. J. Favard: ‘Sur les polynomes de Tchebycheff, C. R. Acad. Sci. Paris 200 (A-B) (1935), 2052–2053.

    Google Scholar 

  3. A.T. Lau: ‘Analysis on a class of Banach algebras with applications to harmonic analysis on locally compact groups’, Fund. Math. 118 (1983), 161–175.

    MathSciNet  MATH  Google Scholar 

  4. K.A. Ross: ‘Hypergroups and Signed Hypergroups’, in: ‘Harmonic Analysis on Hypergroups’ (eds: J.M. Anderson, G.L. Litvinov, K.A. Ross, A.I. Singh, V.S. Sunder, N.J. Wildberger), de Gruyter Studies in Mathematics, de Gruyter—Birkhäuser, Boston—Basel—Berlin, 1998, pp. 77–91.

    Google Scholar 

  5. J. Shohat: ‘The relation of the classical orthogonal polynomials to the polynomials of Appel’, Amer. J. Math. (1936), 453–464.

    Google Scholar 

  6. L. Székelyhidi: ‘On a theorem of Baker, Lawrence and Zorzitto’, Proc. Amer. Math. Soc. 84 (1982), 95–96.

    Article  MathSciNet  MATH  Google Scholar 

  7. L. Székelyhidi: ‘Remark 17’, Aequat. Math. 29 (1982).

    Google Scholar 

  8. L. Székelyhidi: Ulam’s problem, Hyers’s solution — and to where they led, in: ‘Stability of Functional Equations’ (ed.: Th.M. Rassias ), Kluwer Academic Publishers, Boston—Dordrecht—London, 2000, pp. 259–285

    Chapter  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2003 Springer Science+Business Media Dordrecht

About this chapter

Cite this chapter

Székelyhidi, L. (2003). Functional Equations on Hypergroups. In: Rassias, T.M. (eds) Functional Equations, Inequalities and Applications. Springer, Dordrecht. https://doi.org/10.1007/978-94-017-0225-6_12

Download citation

  • DOI: https://doi.org/10.1007/978-94-017-0225-6_12

  • Publisher Name: Springer, Dordrecht

  • Print ISBN: 978-90-481-6406-6

  • Online ISBN: 978-94-017-0225-6

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics